Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 20, NWS Morristown, TN

December 22, 200712 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Dec 22, 2007, 1:55 PM CST for 12 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Dec 22, 2007, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2007, 1:55 PM CST (19:55 UTC)
In effect from
Dec 22, 2007, 6:00 PM CST
Expired
Dec 23, 2007, 12:00 PM CST
In force
18 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Polk County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 65 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 221955
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
255 PM EST SAT DEC 22 2007

...STRONG WINDS TONIGHT AND SUNDAY MORNING... 

.A LOW PRESSURE SYSTEM WILL APPROACH EAST TENNESSEE FROM THE WEST
TONIGHT. AHEAD OF THIS SYSTEM...SOUTH WINDS WILL
STRENGTHEN...ESPECIALLY OVER THE MOUNTAINS OF EAST TENNESSEE AND
SOUTHWEST NORTH CAROLINA...AND THE CUMBERLAND PLATEAU. A FRONT WILL
PASS THROUGH THE AREA SUNDAY...SHIFTING WINDS TO THE WEST.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-230900-
/O.NEW.KMRX.WI.Y.0020.071223T0000Z-071223T1800Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
255 PM EST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
SUNDAY. 

WINDS WILL BE FROM THE SOUTHEAST TONIGHT AND SUNDAY
MORNING...INCREASING TO BETWEEN 25 AND 40 MPH...WITH GUSTS AS HIGH
AS 55 MPH IN THE HIGHER ELEVATIONS OF THE SMOKIES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND
TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE
BLOWN OVER.

$$

TNZ081-082-098-230900-
/O.NEW.KMRX.WI.Y.0020.071223T0000Z-071223T1500Z/
SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER
155 PM CST SAT DEC 22 2007

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
SUNDAY. 

WINDS WILL BE FROM THE SOUTHEAST TONIGHT AND SUNDAY
MORNING...INCREASING TO BETWEEN 25 AND 35 MPH ALONG THE RIDGE TOPS
OF THE SOUTHERN CUMBERLAND PLATEAU. WIND GUSTS MAY REACH AS HIGH AS
50 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES AND
TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS MAY BE
BLOWN OVER.

$$
4 follow-up statements
000 
WWUS74 KMRX 230839
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 AM EST SUN DEC 23 2007

...STRONG WINDS TONIGHT AND SUNDAY MORNING...

.A COLD FRONT WILL SWING THROUGH THE AREA THIS MORNING. AHEAD OF THIS
FRONT...EXPECT STRONG AND GUSTY SOUTH AND SOUTHWEST WINDS...ESPECIALLY
OVER THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST NORTH
CAROLINA...AS WELL AS THE SOUTHERN CUMBERLAND PLATEAU. WINDS WILL
SHIFT TO THE WEST AND WEAKEN A BIT BEHIND THE FRONT.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-231530-
/O.CON.KMRX.WI.Y.0020.000000T0000Z-071223T1800Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
339 AM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

EXPECT SOUTH WINDS 20 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH AT
TIMES. WINDS WILL BECOME SOUTHWEST LATER THIS MORNING BEFORE
SHIFTING TO THE WEST AND DIMINISHING A BIT THIS AFTERNOON. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES
AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS
MAY BE BLOWN OVER.

$$

TNZ081-082-098-231500-
/O.CON.KMRX.WI.Y.0020.000000T0000Z-071223T1500Z/
SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER
239 AM CST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

WINDS WILL BE FROM THE SOUTHWEST AT 15 TO 30 MPH WITH GUSTS TO AROUND
40 MPH AT TIMES EARLY THIS MORNING...BEFORE SHIFTING TO THE WEST AND
DIMINISHING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES
AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS
MAY BE BLOWN OVER.

$$
000 
WWUS74 KMRX 230840 CCA
NPWMRX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 AM EST SUN DEC 23 2007

...STRONG WINDS THIS MORNING...

.A COLD FRONT WILL SWING THROUGH THE AREA THIS MORNING. AHEAD OF THIS
FRONT...EXPECT STRONG AND GUSTY SOUTH AND SOUTHWEST WINDS...ESPECIALLY
OVER THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST NORTH
CAROLINA...AS WELL AS THE SOUTHERN CUMBERLAND PLATEAU. WINDS WILL
SHIFT TO THE WEST AND WEAKEN A BIT BEHIND THE FRONT.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-231545-
/O.CON.KMRX.WI.Y.0020.000000T0000Z-071223T1800Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
339 AM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

EXPECT SOUTH WINDS 20 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH AT
TIMES. WINDS WILL BECOME SOUTHWEST LATER THIS MORNING BEFORE
SHIFTING TO THE WEST AND DIMINISHING A BIT THIS AFTERNOON. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES
AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS
MAY BE BLOWN OVER.

$$

TNZ081-082-098-231500-
/O.CON.KMRX.WI.Y.0020.000000T0000Z-071223T1500Z/
SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER
239 AM CST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

WINDS WILL BE FROM THE SOUTHWEST AT 15 TO 30 MPH WITH GUSTS TO AROUND
40 MPH AT TIMES EARLY THIS MORNING...BEFORE SHIFTING TO THE WEST AND
DIMINISHING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES
AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS
MAY BE BLOWN OVER.

$$
000 
WWUS74 KMRX 231505
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1005 AM EST SUN DEC 23 2007

...STRONG WINDS THIS MORNING...

.A COLD FRONT WILL SWING THROUGH THE AREA THIS MORNING. AHEAD OF
THIS FRONT...EXPECT STRONG AND GUSTY SOUTH AND SOUTHWEST WINDS...
ESPECIALLY OVER THE MOUNTAINS OF EAST TENNESSEE AND SOUTHWEST
NORTH CAROLINA...AS WELL AS THE SOUTHERN CUMBERLAND PLATEAU.
WINDS WILL SHIFT TO THE WEST AND WEAKEN A BIT BEHIND THE FRONT.

TNZ081-082-098-231615-
/O.EXP.KMRX.WI.Y.0020.000000T0000Z-071223T1500Z/
SEQUATCHIE-BLEDSOE-MARION-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...JASPER
905 AM CST SUN DEC 23 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS...BUT BREEZY
SOUTHWEST TO WEST WINDS WITH GUSTS TO 20 MPH ARE STILL EXPECTED
THROUGH THE EARLY AFTERNOON HOURS.

$$

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-231800-
/O.CON.KMRX.WI.Y.0020.000000T0000Z-071223T1800Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
1005 AM EST SUN DEC 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

EXPECT SOUTH WINDS 20 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH AT
TIMES. WINDS WILL BECOME SOUTHWEST LATER THIS MORNING BEFORE
SHIFTING TO THE WEST AND DIMINISHING A BIT THIS AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. WEAK TREES
AND TREE LIMBS MAY BE BLOWN DOWN...AND UNSECURED OUTDOOR OBJECTS
MAY BE BLOWN OVER.

$$

GH
000 
WWUS74 KMRX 231807
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
107 PM EST SUN DEC 23 2007

...BREEZY WINDS IN THE HIGHER ELEVATIONS TODAY...

.THE STRONG WINDS HAVE DIMINISHED...SO THE WIND ADVISORY HAS BEEN
ALLOWED TO EXPIRE. BUT...WEST TO SOUTHWEST WINDS AT 15 TO 25 MPH
WITH GUSTS TO 40 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL
DECREASE BY LATE AFTERNOON.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-231915-
/O.EXP.KMRX.WI.Y.0020.000000T0000Z-071223T1800Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
107 PM EST SUN DEC 23 2007

...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON. 

WEST TO SOUTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE THIS AFTERNOON...BUT WILL DECREASE BY LATE THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 22, 8:48 AM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Dec 22, 8:48 AM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
948 AM EST SAT DEC 22 2007

.DISCUSSION...
NO SIGNIFICANT CHANGES ARE NEEDED FOR THE MORNING UPDATE. A LOW
OVER THE SOUTHERN PLAINS WILL MERGE WITH THE NORTHERN STREAM LOW
OVER THE NORTHERN PLAINS...PUSHING A COLD FRONT TOWARD THE AREA
LATER TODAY AND TONIGHT. HIGH CLODUS ARE MOVING IN AHEAD OF THE
SYSTEM...AND THE LOW LEVEL SOUTHERLY FLOW WILL INCREASE. AREA
RADARS SHOW SOME LIGHT SHOWERS EAT OF THE MOUNTAINS...WHICH MAY
REACH OUR BORDER BEFORE DISSIPATING. DOWNSLOPE EFFECTS SHOULD
PROVIDE MOSTLY SUNNY SKIES IN THE NORTHERN VALLEY AND SW VA...WITH
HIGHS THERE REACHING CLOSE TO 60.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS
Hazardous weather outlook, Dec 22, 3:56 AM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
456 AM EST SAT DEC 22 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-231100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
456 AM EST SAT DEC 22 2007 /356 AM CST SAT DEC 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST WINDS WILL STRENGTHEN OVER THE HIGHER ELEVATIONS THIS
AFTERNOON AND TONIGHT. WINDS WILL LIKELY GUST IN EXCESS OF 40 MPH
AT TIMES TONIGHT...AND A WIND ADVISORY OR HIGH WIND WARNING WILL
LIKELY BE NEEDED FOR SOME OF THE HIGHER ELEVATION AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE STRONG AND GUSTY WINDS MAY LINGER INTO SUNDAY...ESPECIALLY OVER
THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Tennessee, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.